MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM TI CANCELLOUS POLYAXIAL SCREW 18MM; ORTHOSIS, SPINAL PEDICLE FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM TI CANCELLOUS POLYAXIAL SCREW 18MM; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 04.614.018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
This report is being filed after the review of a clinical evaluation report (cer) from a related research activity database (ddra) for patients undergoing cervical fusion.The following complications were reported as follows: readmission: neoplasm, benign, nos (1): patient no.(b)(6), male, (b)(6) years old who underwent posterior c3-t2 decompression for tumor resection and fusion with synapse instrumentation readmitted for neoplasm, benign, nos.Neoplasm, metastatic, brain/spinal cord (1): patient no.(b)(6), female, (b)(6)-year-old who underwent posterior cervicothoracic decompression fusion was readmitted for neoplasm, metastatic, brain/spinal cord.Stenosis, cervical spine (3): patient (no.(b)(6)), female, (b)(6)-year-old who underwent anterior c5-c6, c6-7 discectomy and fusion with allograft and aviator plate was readmitted due to stenosis, cervical spine.Patient (no (b)(6)), female, (b)(6)-year-old who underwent anterior c5-6, c6-7 discectomy and fusion with allograft and aviator plate was readmitted due to stenosis, cervical spine.Patient (no.(b)(6)), female, (b)(6)-year-old who underwent anterior/posterior cervical fusion was readmitted due to stenosis, cervical spine.Stenosis, cervicothoracic spine (1): patient (no.(b)(6)), female, (b)(6)-year-old who underwent anterior l3-s1 decompression fusion with vertigraft, possible infuse was readmitted due to stenosis, cervicothoracic spine.Spondylosis without myelopathy or radiculopathy, cervical region (2): patient (no.(b)(6)), female, (b)(6)-year-old who underwent posterior cervical c5-6 decompression and fusion with synapse instrumentation was readmitted due to spondylosis without myelopathy or radiculopathy, cervical region.Patient no.(b)(6), male, (b)(6)-year-old who underwent posterior c3-7 decompression was readmitted due to spondylosis without myelopathy or radiculopathy, cervical region.Other spondylosis with myelopathy, cervical region (4): patient no (b)(6), female, (b)(6)-year-old who underwent revision anterior c7 corpectomy was readmitted due to other spondylosis with myelopathy, cervical region.Patient no (b)(6), male, (b)(6)-year-old who underwent posterior cervical c2-7 decompression was readmitted due to other spondylosis with myelopathy, cervical region.Patient (no.(b)(6)), male, (b)(6)-year-old who underwent anterior c5-6, c6-7 decompression fusion with vg2 and maxan plate/posterior c2-t2 decompression fusion with synapse 4.0 instrumentation(new aesculap retractor) was readmitted due to other spondylosis with myelopathy, cervical region.Patient no (b)(6), female, (b)(6)-year-old who underwent posterior c3-7 decompression f was readmitted due to other spondylosis with myelopathy, cervical region.Spondylosis with myelopathy, cervical region (3): patient no (b)(6), female, (b)(6)-year-old who underwent anterior c3-7 decompression fusion with allograft/posterior c3-t1 fusion with synapse was readmitted due to spondylosis with myelopathy, cervical region.Patient no (b)(6), female, (b)(6)-year-old who underwent anterior c3-7 decompression fusion with allograft/posterior c3-t1 fusion with synapse was readmitted due to spondylosis with myelopathy, cervical region.Patient no (b)(6), male, (b)(6)-year-old who underwent anterior/posterior cervical decompression and fusion was readmitted due to spondylosis with myelopathy, cervical region.Spondylosis with myelopathy, thoracic region (1): patient no (b)(6), male, (b)(6)-year-old who underwent posterior cervical fusion c3-t2 was readmitted due to spondylosis with myelopathy, thoracic region.Radiculopathy, cervical region (1): patient no (b)(6), male, (b)(6)-year-old who underwent posterior c4-t1 decompression was readmitted due to radiculopathy, cervical region.Other cord compression (1): patient no (b)(6), male, (b)(6)-year-old who underwent posterior c2-6 decompression and fusion with synapse 4.0 instrumentation was readmitted due to other cord compression.Myelopathy, nec (1): patient no (b)(6), male, (b)(6)-year-old who underwent anterior/posterior cervical corpectomy and fusion; i and d; graft placement was readmitted due to myelopathy, nec.Connective tissue and disc stenosis of intervertebral forami (1): patient no (b)(6), male, (b)(6)-year-old who underwent posterior cervical decompression was readmitted due to connective tissue and disc stenosis of intervertebral forami.Other cervical disc displacement (1): patient no (b)(6), female, (b)(6)-year-old who underwent posterior c3-t1 decompression was readmitted due to other cervical disc displacement.Kyphosis, unspecified, cervical region (1): patient no (b)(6), male, (b)(6)-year-old who underwent posterior c2-4 fusion with 3.5 synapse instrumentation was readmitted due to kyphosis, unspecified, cervical region.Postural kyphosis, cervicothoracic region (1): patient no (b)(6), male, (b)(6)-year-old who underwent anterior c3-t1 decompression was readmitted due to postural kyphosis, cervicothoracic region.Other postoperative infection (3): patient no (b)(6), male, (b)(6)-year-old who underwent posterior c3-t1 decompression, c3-t2 fusion with synapse 4.0 instrumentation was readmitted due to other postoperative infection.Patient no (b)(6), female, (b)(6)-year-old who underwent posterior c5-6 6-7 decompression and fusion with synthes synapse and small infuse kit was readmitted due to other postoperative infection.Patient no.(b)(6), male, (b)(6)-year-old who underwent c3-7 laminectomy, c3-t1 fusion with synthes synapse instrumentation was readmitted due to other postoperative infection.Infection following a procedure, initial encounter (2): patient no (b)(6), male, (b)(6)-year-old who underwent posterior cervical c3-7 decompression was readmitted due to infection following a procedure, initial encounter.Patient no (b)(6), male, (b)(6)-year-old who underwent minimally invasive posterior c was readmitted due to infection following a procedure, initial encounter.Infection and inflammatory reaction due to internal fixation (1): patient no (b)(6), female, (b)(6)-year-old who underwent posterior c2-t1 fusion with sy was readmitted due to infection and inflammatory reaction due to internal fixation.Pseudarthrosis after fusion or arthrodesis (5): patient no (b)(6), male, (b)(6)-year-old who underwent posterior c1-2 decompression was readmitted due to pseudarthrosis after fusion or arthrodesis.Patient no (b)(6), male, (b)(6)-year-old who underwent image guided revision posterior was readmitted due to pseudarthrosis after fusion or arthrodesis.Patient no (b)(6), male, (b)(6)-year-old who underwent posterior c3-7 decompression was readmitted due to pseudarthrosis after fusion or arthrodesis.Patient no (b)(6), female, (b)(6)-year-old who underwent revision posterior cervical fusion was readmitted due to pseudarthrosis after fusion or arthrodesis.Patient no (b)(6), female, (b)(6)-year-old who underwent revision posterior c2-7 decompression was readmitted due to pseudarthrosis after fusion or arthrodesis.Displacement of other internal orthopedic devices, implants (1): patient no (b)(6), male, (b)(6) year old who underwent anterior posterior cervical th rod spinal 80mm 3.5mm axon cur readmitted due to displacement of other internal orthopedic devices, implants.Other mechanical complication of other internal orthopedic device (1): patient no.(b)(6), male, (b)(6) year old who underwent anterior c3-6 decompression fu was readmitted due to other mechanical complication of other internal orthopedic device.Complication nec due to other internal orthopedic device (1): patient no.(b)(6), female, (b)(6) year old who underwent anterior cervical c4-6 corpectomy with fibula allograft, posterior c3-t1 laminectomy and fusion with synapse 4.0 instrumentation was readmitted due to complication nec due to other internal orthopedic device.Mechanical complication internal orthopedic device/implant/graft, nec (1): patient no (b)(6), female, (b)(6) year old, who underwent removal of anterior bilateral was readmitted due to mechanical complication internal orthopedic device/implant/graft, nec.Mechanical complication internal orthopedic device/implant/graft, nos (1): patient no (b)(6), female, (b)(6)-year-old who underwent posterior c3-7 decompression, c3-t1 fusion with synapse 3.5 instrument (latex allergy) was readmitted due to mechanical complication internal orthopedic device/implant/graft, nos.Neuralgia/neuritis, nos (1): patient no (b)(6), male, (b)(6)-year-old who underwent posterior cervical fusion was readmitted due to neuralgia/neuritis, nos.Spondylolisthesis, acquired (1): patient no.(b)(6), male, (b)(6)-year-old who underwent posterior c3-7 decompression, c3-t1 fusion with synthes synapse instrumentation was readmitted due to spondylolisthesis, acquired.Non-healing surgical wound (1): patient no (b)(6), male, (b)(6)-year-old who underwent anterior c3-4, c4-5, c6-7 decompression and fusion with allograft, (no plate), posterior c3-7 laminectomy, c3-t1 fusion with synthes synapse 4.0 instrumentation was readmitted due to non-healing surgical wound.Disruption of external operation (surgical) wound, not elsewhere classified (1): patient no (b)(6), female, (b)(6)-year-old who underwent occiput to c2 decompression and fusion was readmitted due to disruption of external operation (surgical) wound, not elsewhere classified.Nontraumatic extradural hemorrhage (1): patient no (b)(6), male, (b)(6)-year-old who underwent posterior c3-t1 decompression was readmitted due to nontraumatic extradural hemorrhage.Fx closed c3 vertebra (2): patient no (b)(6), male, (b)(6)-year-old who underwent anterior c3-4, c4-5, c5-6, c6-7 decompression and fusion with allograft (no plate), posterior c3-t1 fusion with synthes synapse 4.0 was readmitted due to fx closed c3 vertebra.Patient no (b)(6), male, (b)(6)-year-old who underwent revision a/p cervical decompression/fusion was readmitted due to fx closed c3 vertebra.Fx closed c2 vertebra (1): patient no (b)(6), female, (b)(6)-year-old who underwent posterior c5-t1 decompression fusion with synthes synapse instrumentation was readmitted due to fx closed c2 vertebra.Other fracture of first thoracic vertebra (1): patient no (b)(6), male, (b)(6)-year-old who underwent anterior/ posterior c4-7 dec was readmitted due to other fracture of first thoracic vertebra.Unstable burst fracture of first thoracic vertebra (1): patient no (b)(6), male, (b)(6)-year-old who underwent pan endoscopy with poss neck exploration was readmitted due to unstable burst fracture of first thoracic vertebra.Removal of clik-x instrumentation (1): patient no.(b)(6), (b)(6) year old male had removal of l4-s1 clik-x instrumentation.The following patient had removal of synapse system implants (6): patient no.(b)(6), male, (b)(6) years old underwent posterior removal of synapse rods revision of t1 screws, placement of t2-t4 screws/anterior c6-7, c7-t1 fusion with allograft /posterior implantation of synapse rods.Patient no.(b)(6), male, (b)(6) years old underwent posterior removal of synapse rods, revision of fusion to t4/anterior c7-t1 corpectomy fusion with tricortical allograft.Readmitted for myelopathy nec.Patient no.(b)(6), female, (b)(6)-year-old underwent revision anterior/posterior decompression and fusion, removal of cslp plate and synapse instrumentation, re-instrumentation with atlantis and mountaineer vs.Cslp and synapse.Patient no.(b)(6), female, (b)(6)-year-old who underwent posterior c1-2 fusion with mountaineer, removal of synthes instrumentation.Patient no.(b)(6), (b)(6) yo, female, revision of occiput-c4 fusion with revision of synthes synapse.Patient no.(b)(6), (b)(6) yo, female, removal of synapse c4-t1 rods.The following had removal of cervifix implants (3): patient no.(b)(6), male, (b)(6) years old underwent revision posterior c2-t2 fusion with synapse instrumentation and autograft (remove cervifix).Patient no.(b)(6), male, (b)(6)-year-old who underwent revision anterior c5-6 decompression fusion with allograft and vectra plate (remove synthes cslp), posterior revision c2-t1 with synapse instrumentation (remove cervifix)s.Patient no.(b)(6), female, (b)(6)-year-old, who underwent cervical decompression and fusion (no plate), revision posterior cervical fusion with synthes synapse, removal of synthes cervifix screws.The following had removal of cslp (3 refer to pt (b)(6)): patient no.(b)(6), female, (b)(6) years old had removal anterior c3-7 cslp plate.This is for depuy synthes posterior cervical systems (synapse).This report is for one (1) 3.5mm ti cancellous polyaxial screw 18mm.This is report 1 of 20 for complaint (b)(4).
 
Additional Manufacturer Narrative
Additional product code: kwp, nkg, mnh.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3; h6: investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM TI CANCELLOUS POLYAXIAL SCREW 18MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12142322
Report Number2939274-2021-03586
Device Sequence Number17185170
Product Code MNI
UDI-Device Identifier10705034738369
UDI-Public(01)10705034738369
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.614.018
Device Catalogue Number04.614.018
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date08/06/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;